Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 268, NWS Nashville, TN

July 15, 2009Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 15, 2009, 2:52 PM CDT for Stewart County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2009, 2:52 PM CDT (19:52 UTC)
Expired
Jul 15, 2009, 3:15 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:05 PM CDT, 47 minutes earlier.

Area forecast discussion, Jul 15, 2:05 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CDT WED JUL 15 2009

.DISCUSSION...
EXPECT SCATTERED SHOWERS/TSTMS THROUGH THE AFTERNOON ESPECIALLY PLATEAU
AND ACROSS NORTHERN MIDDLE TN. OUTFLOW BOUNDARY HAS PULLED UP NEAR
KY/TN BORDER WITH NEW DEVELOPMENT BEGINNING TO FIRE IN THE LAND
BETWEEN THE LAKES AREA. THERE IS GOOD WARM ADVECTION FROM THE
SOUTHWEST RUNNING UP AGAINST THE BOUNDARY. MID-LEVEL LAPSE RATES
ARE WEAK ACROSS WESTERN MIDDLE TN AT THIS TIME. INSTABILITY
CONTINUES TO INCREASE THIS AFTERNOON ACROSS WESTERN MIDDLE
TENNESSEE AND BACK ACROSS WEST TENNESSEE INTO EASTERN ARKANSAS.

COLD FRONT AT MID-AFTERNOON EXTENDS FROM LAKE MICHIGAN DOWN
THROUGH CENTRAL ILLINOIS AND ACROSS CENTRAL MISSOURI INTO NORTH
CENTRAL OKLAHOMA. EXPECT FRONT TO WORK DOWN INTO WESTERN KY BY
DAYBREAK AS WEAK LOW MOVES UP THE FRONT. BELIEVE WE WILL SEE
THUNDERSTORM ACTIVITY HERE IN MIDDLE TN IN THE OVERNIGHT HOURS
ESPECIALLY WEST OF INTERSTATE 65. FRONTAL BOUNDARY STALLS ACROSS
MIDDLE TN THURSDAY INTO FRIDAY SO EXPECT SHOWERS/TSTMS WITH SOME
LOCALLY HEAVY RAINFALL POSSIBLE.

DEEP UPPER LOW OVER THE GREAT LAKES REGION WILL KEEP MID STATE
IN UPPER TROUGH THROUGH THE WEEKEND AND A GOOD PART OF THE UPCOMING
WORK WEEK. THIS WILL KEEPS TEMPS BELOW SEASONAL NORMALS BEGINNING
WITH SATURDAY AND CONTINUING THROUGH ABOUT MID WEEK. RECORD LOWS
COULD BE APPROACHED SUNDAY...MONDAY AND TUESDAY MORNINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      73  86  69  86 /  60  60  40  40
CLARKSVILLE    71  85  68  84 /  60  60  40  30
CROSSVILLE     67  81  65  82 /  50  60  40  40
COLUMBIA       72  88  70  86 /  60  60  40  40
LAWRENCEBURG   72  89  71  86 /  50  60  40  40
WAVERLY        71  86  69  85 /  60  60  40  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Jul 15, 2:15 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT WED JUL 15 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-161130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
215 PM CDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED MOST MIDDLE TENNESSEE IN A
SLIGHT RISK OF SEVERE THUNDERSTORMS. STRONG TO SEVERE THUNDERSTORMS
ARE POSSIBLE ACROSS AREA DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN HAZARD WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS...LARGE HAIL AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS AN INCREASED CHANCE OF STRONG TO SEVERE WEATHER AGAIN
THURSDAY AND THURSDAY NIGHT...AS A COLD FRONT MOVES INTO THE REGION.
SEVERE STORMS COULD PRODUCE INTENSE RAINFALL...WIND GUSTS TO 60 MPH
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING...AND
AGAIN THURSDAY AFTERNOON AND EARLY THURSDAY EVENING.

72/MED

In the hours before

Special weather statement, Jul 15, 1:58 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
158 PM CDT WED JUL 15 2009

TNZ005>007-152000-
MONTGOMERY-ROBERTSON-STEWART-
158 PM CDT WED JUL 15 2009

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MONTGOMERY...ROBERTSON
AND STEWART COUNTIES...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF THUNDERSTORMS...SOME STRONG...IN THE LAND BETWEEN THE LAKES
AREA. THESE STORMS ARE MOVING EAST SOUTHEAST AT 15 MPH...AND WILL LIKELY
AFFECT AREAS BETWEEN DOVER...CLARKSVILLE...AND SPRINGFIELD BY 300 PM

THE STRONGER STORMS WILL PRODUCE BRIEF HEAVY DOWNPOURS...WIND GUSTS OF
30 TO 40 MPH...DANGEROUS LIGHTNING STRIKES...AND POSSIBLY SMALL HAIL.

19
Special weather statement, Jul 15, 2:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT WED JUL 15 2009

TNZ005-006-152045-
MONTGOMERY-STEWART-
244 PM CDT WED JUL 15 2009

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN AND CENTRAL
MONTGOMERY COUNTY UNTIL 330 PM...
...A LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT STEWART COUNTY
BETWEEN NOW AND 330 PM...

AT 238 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM JUST NORTH
OF CLARKSVILLE...TO DOVER...AND WAS MOVING EAST SOUTHEAST AT 15 MPH.
THESE STORMS WILL PRODUCE FREQUENT...AND DANGEROUS...LIGHTNING...BRIEF
WIND GUSTS TO 30 TO 40 MPH...HEAVY DOWNPOURS...AND POSSIBLY HAIL.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:34 PM CDTSevere Thunderstorm WarningOHXMontgomery43 min
Jul 15, 2:35 PM CDTSevere Thunderstorm WarningOHXMontgomery41 min
Jul 15, 3:34 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery41 min
Jul 15, 4:18 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Williamson42 min
Jul 15, 5:33 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry42 min
Jul 15, 5:52 PM CDTFlash Flood WarningOHXBenton3 hr
Jul 15, 6:23 PM CDTSevere Thunderstorm WarningOHXHumphreys37 min
Jul 15, 6:29 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys31 min
Jul 15, 6:46 PM CDTFlash Flood WarningOHXHumphreys3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.